MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762)
Date of Event 02/17/2025
Type of Reportable Event Death
Event or Problem Description
During an atrial flutter procedure, the patient became bradycardic, went into cardiac arrest, and expired.The procedure began by positioning the inquiry catheter in the coronary sinus and using a non-abbott intracardiac echo probe to map the right atrium.The map and geometry were collected with a non-abbott circular catheter.The typical atrial flutter ablation was performed with a non-abbott 8mm rf ablation catheter.After mapping and ablation in the right atrium were completed, the non-abbott circular catheter was moved to the left atrium via transseptal puncture using swartz and agilis sheaths and a brk needle.Geometry of the left atrium and a voltage map were collected and showed an electrical signal in the pulmonary veins.Isolation of the pulmonary veins began with a non-abbott (farapulse, boston scientific) catheter and non-abbott (boston scientific) equipment and technical support.Immediately after ablation of the pulmonary veins, a new map of the left atrium was collected using the non-abbott circular catheter to check whether the veins were isolated.At that moment, after the geometry collection began on the posterior wall of the left atrium, the patient became bradycardic and went into cardiac arrest.The team performed resuscitation maneuvers, but after a period of attempts, the patient died.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac arrest and death could not be conclusively determined.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21528909
Report Number3008452825-2025-00071
Device Sequence Number18237291
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public(01)05414734302975(10)9077648(17)260531
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number9077648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale